Alert archive / California / Special Weather Statements in 2016
Special Weather Statement, NWS Sacramento, CA
NWS Sacramento, CA issued this special weather statement at Mar 21, 2016, 3:13 PM PDT for Butte County, Sutter County, Yuba County, California. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2016, 3:13 PM PDT (22:13 UTC)
- Expired
- Mar 21, 2016, 4:00 PM PDT
- In force
- 47 min
- Issued by
- NWS Sacramento, CA
Counties Butte County, CA, Sutter County, CA, Yuba County, CA
The radar
The Beale AFB radar (KBBX), 28 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 10.2 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
053 WWUS86 KSTO 212213 SPSSTO SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 313 PM PDT MON MAR 21 2016 CAZ015-016-066>068-212300- CENTRAL SACRAMENTO VALLEY CA-WESTERN PLUMAS COUNTY/LASSEN PARK CA- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY CA-MOTHERLODE CA- NORTHERN SACRAMENTO VALLEY CA- 313 PM PDT MON MAR 21 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLUSA...WEST CENTRAL PLUMAS...NORTHWESTERN YUBA...WEST CENTRAL NEVADA... NORTHWESTERN SUTTER...EASTERN GLENN...SOUTHEASTERN TEHAMA AND BUTTE COUNTIES UNTIL 400 PM PDT... AT 310 PM PDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF RICHARDSON SPRINGS TO TISDALE. MOVEMENT WAS RAPIDLY TOWARDS THE NORTHEAST AT 45 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS ALONG WITH HEAVY RAINFALL. LOCATIONS IMPACTED INCLUDE... CHICO...PARADISE...OROVILLE...MARYSVILLE...PULGA...PALERMO...BRUSH CREEK RS...YUBA CITY...LAKE WILDWOOD...GRIDLEY...DOBBINS...HAMMONTON... CHALLENGE-BROWNSVILLE...LOVELOCK...SMARTVILLE...DE SABLA POWERHOUSE... PENNINGTON...BROWNSVILLE...DAYTON AND TIMBUCTOO. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4022 12149 3924 12116 3897 12188 4007 12207 TIME...MOT...LOC 2210Z 242DEG 38KT 3996 12183 3892 12178 $$ RB
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this special weather statement went out at Mar 21, 1:53 PM PDT, 1 hour 20 minutes earlier.
Area forecast discussion, Mar 21, 1:53 PM PDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 153 PM PDT MON MAR 21 2016 .SYNOPSIS... Wet weather into Tuesday with showers, mountain snow, a few thunderstorms and breezy winds. Travel over the Sierra may be impacted at times into Tuesday by accumulating snow, especially this afternoon and tonight. && .DISCUSSION... System pushing inland this afternoon with precipitation overspreading the area. Band of heavy rain with a few embedded lightning strikes currently building across northern portions of the Sac Valley. Expect this to continue thru the afternoon hours and will need to watch for any urban and small stream flooding impacts as well as the possibility of accumulating small hail. Convective nature of precipitation will lead to hit or miss showers elsewhere, with a few thunderstorms possible across the rest of the Valley thru the evening hours. Precipitation totals for the central and southern Valley will be light, outside of any heavier shower or thunderstorms. Winds have also picked up across wind advisory area with gusts of 25-35 mph noted so far. Will let advisory ride for now. Snow will begin to fall shortly in the Sierra with lowering snow levels. Convective showers may lead to locally heavy snowfall rates and lower snow levels at times through the evening hours. In general snow levels around 5000 feet today, lowering to 4000-4500 tonight into Tuesday. Storm totals through Tuesday of around a foot near pass levels with 4 to 10 inches above 4500 feet. Expect worsening travel conditions in the mountains later this afternoon into the evening with chain controls and travel delays. A winter weather advisory remains in effect for the Sierra above 4500 feet. System will exit on Tuesday...but enough moisture will remain for at least light mountain showers. Upper ridge with drying northwest flow builds in on Wednesday/Thursday ending the rain threat and bringing a warming trend. CEO && .EXTENDED DISCUSSION (Friday THROUGH Monday) High pressure will dominate through Saturday with northerly flow, dry weather, and above normal temperatures. Occasional breezy conditions each afternoon/evening along western side of Sac Valley. An upper low moves into the Pac NW Sunday with a trailing cold front into NorCal. Most of the dynamics are farther north with the GFS brining in some chance of showers over the mountains. The ECMWF, on the other hand, doesn't bring the moisture quite as far south. Upper low moves into Idaho/Montana Monday with the cool upper trough keeping temperatures cool and potentially some lingering showers over the Sierra. JClapp && .AVIATION... A weather system is currently moving through Northern California, bringing VFR/MVFR conditions to the Valley and IFR/LIFR to the mountains. Isolated TSRA expected across Valley TAF sites through early this evening. Showers will decrease in coverage late this evening and tonight. South winds 10-20 kt with local gusts to 35 kt will diminish to 5-15 kt tonight and Tuesday. Dang && .STO Watches/Warnings/Advisories... Winter Weather Advisory until 5 AM PDT Tuesday for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. Wind Advisory until 8 PM PDT this evening for Central Sacramento Valley-Northeast Foothills/Sacramento Valley-Northern Sacramento Valley. &&
In the hours before
Special weather statement, Mar 21, 1:10 PM PDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 110 PM PDT MON MAR 21 2016 CAZ014>016-066-068-212100- CENTRAL SACRAMENTO VALLEY CA-WESTERN PLUMAS COUNTY/LASSEN PARK CA- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY CA- BURNEY BASIN / EASTERN SHASTA COUNTY CA- NORTHERN SACRAMENTO VALLEY CA- 110 PM PDT MON MAR 21 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PLUMAS... SOUTHEASTERN SHASTA...EASTERN GLENN...EASTERN TEHAMA AND NORTHWESTERN BUTTE COUNTIES UNTIL 200 PM PDT... AT 104 PM PDT...A TRAINED WEATHER SPOTTER REPORTED PENNY HAIL IN RED BLUFF WITH TORRENTIAL RAIN AND PONDING OF WATER ON ROADS. STRONG THUNDERSTORMS EXTEND ALONG A LINE EXTENDING JEST EAST OF REDDING THROUGH RED BLUFF TO JUST WEST OF WILLOWS WITH PEA SIZED HAIL AND TORRENTIAL RAIN. MOTORISTS ALONG AREA ROADS SUCH AS I5 ARE URGED TO SLOW DOWN AND USE CAUTION. MOVEMENT OF THE LINE WAS NORTHEAST AT 50 MPH. PEA SIZE HAIL AND QUICKLY SHIFTING WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THESE STORMS. SOME LOCATIONS IMPACTED INCLUDE... CHICO...PARADISE...CORNING...ORLAND...WILLOWS...MINERAL...SHINGLETOWN ...GLENN...TEHAMA...VINA...PAYNES CREEK...DURHAM... LASSEN NATIONAL PARK...MAGALIA...ORDBEND...AND NORD. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4096 12137 3957 12166 3946 12239 4068 12205 TIME...MOT...LOC 2004Z 226DEG 43KT 4046 12202 3952 12233 EK
Special weather statement, Mar 21, 1:15 PM PDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 115 PM PDT MON MAR 21 2016 CAZ014>016-066-068-212100- CENTRAL SACRAMENTO VALLEY CA-WESTERN PLUMAS COUNTY/LASSEN PARK CA- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY CA- BURNEY BASIN / EASTERN SHASTA COUNTY CA- NORTHERN SACRAMENTO VALLEY CA- 115 PM PDT MON MAR 21 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PLUMAS... SOUTHEASTERN SHASTA...EASTERN GLENN...EASTERN TEHAMA AND NORTHWESTERN BUTTE COUNTIES UNTIL 200 PM PDT... AT 104 PM PDT...A TRAINED WEATHER SPOTTER REPORTED PEA SIZED HAIL IN RED BLUFF WITH TORRENTIAL RAIN AND PONDING OF WATER ON ROADS. STRONG THUNDERSTORMS EXTEND ALONG A LINE EXTENDING JUST EAST OF REDDING THROUGH RED BLUFF TO JUST WEST OF WILLOWS. MOTORISTS ALONG AREA ROADS SUCH AS I5 ARE URGED TO SLOW DOWN AND USE CAUTION. MOVEMENT OF THE LINE WAS TO THE NORTHEAST AT 50 MPH. PEA SIZE HAIL AND QUICKLY SHIFTING WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THESE STORMS. SOME LOCATIONS IMPACTED INCLUDE... CHICO...PARADISE...CORNING...ORLAND...WILLOWS...MINERAL...SHINGLETOWN ...GLENN...TEHAMA...VINA...PAYNES CREEK...DURHAM... LASSEN NATIONAL PARK...MAGALIA...ORDBEND...AND NORD. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4096 12137 3957 12166 3946 12239 4068 12205 TIME...MOT...LOC 2004Z 226DEG 43KT 4046 12202 3952 12233 EK
Special weather statement, Mar 21, 3:13 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 313 PM PDT MON MAR 21 2016 CAZ015-016-066>068-212300- CENTRAL SACRAMENTO VALLEY CA-WESTERN PLUMAS COUNTY/LASSEN PARK CA- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY CA-MOTHERLODE CA- NORTHERN SACRAMENTO VALLEY CA- 313 PM PDT MON MAR 21 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLUSA...WEST CENTRAL PLUMAS...NORTHWESTERN YUBA...WEST CENTRAL NEVADA... NORTHWESTERN SUTTER...EASTERN GLENN...SOUTHEASTERN TEHAMA AND BUTTE COUNTIES UNTIL 400 PM PDT... AT 310 PM PDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF RICHARDSON SPRINGS TO TISDALE. MOVEMENT WAS RAPIDLY TOWARDS THE NORTHEAST AT 45 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS ALONG WITH HEAVY RAINFALL. LOCATIONS IMPACTED INCLUDE... CHICO...PARADISE...OROVILLE...MARYSVILLE...PULGA...PALERMO...BRUSH CREEK RS...YUBA CITY...LAKE WILDWOOD...GRIDLEY...DOBBINS...HAMMONTON... CHALLENGE-BROWNSVILLE...LOVELOCK...SMARTVILLE...DE SABLA POWERHOUSE... PENNINGTON...BROWNSVILLE...DAYTON AND TIMBUCTOO. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4022 12149 3924 12116 3897 12188 4007 12207 TIME...MOT...LOC 2210Z 242DEG 38KT 3996 12183 3892 12178 RB
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 6:31 PM PDT | Special Weather Statement | STO | Tehama | 29 min |
| Mar 21, 1:50 AM PDT | Wind Advisory | STO | 15 hr | |
| Mar 21, 1:10 PM PDT | Special Weather Statement | STO | Tehama | 50 min |
| Mar 21, 1:15 PM PDT | Special Weather Statement | STO | Tehama | 45 min |
Nearby
Special Weather Statements in California, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.